Hail, Brevard
- When
- January 19, 1:40 PM EST
- Where
- Brevard County, Melbourne
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 28.083, -80.600
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jan 19, 1:32 PM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 132 PM EST MON JAN 19 2004 .DISCUSSION...CURRENTLY WORKING ISOLATED STRONG CELL ON SOUTH SIDE OF CLOUD SHIELD WHERE SURFACE HEATING AND COOLING ALOFT ASSOCIATED WITH APPROACHING SHORTWAVE HAD DESTABILIZED THE ATMOSPHERE. BAND OF CONVECTION NEAR COLD FRONT WAS SPREADING QUICKLY EAST INTO THE WESTERN PORTIONS OF THE COUNTY WARNING AREA. TIMING IS TRICKY FOR THE EVENING FORECAST...AND MAY HAVE TO CARRY SOME POPS EARLY. OTHERWISE SKIES WILL CLEAR AFTER MIDNIGHT AND LITTLE CHANGE TO PREVIOUS PACKAGE. TUE...MODELS SHOWING A COOL DAY WITH NORTH WINDS PRODUCING NOTICEABLE EARLY MORNING WIND CHILLS. GUIDANCE IN PRETTY GOOD AGREEMENT WITH HIGHS NEAR 60 IN THE NORTH TO MID 60S IN THE SOUTH AND GRADUALLY SUBSIDING WINDS. WED-THU...NEXT STRONG NORTHERN STREAM SHORTWAVE WILL BE ROTATING THROUGH THE GREAT LAKES AND NORTHEAST U.S. THIS WILL SEND A GOOD SHOT OF COLDER AIR OUT OF CANADA INTO THE EASTERN PART OF THE COUNTRY...SUPPRESSING SURFACE TOWARDS THE AREA. DO NOT SEE MUCH NEED TO CHANGE THE CURRENT FORECAST EXCEPT TO TWEAK THE RATHER LIGHT WINDS IN THE GRIDS. LOOKS LIKE DRY AND COOLER THAN NORMAL WEATHER. FRI-SAT...LATEST GFS INDICATING ANOTHER REINFORCING FRONT DROPPING OUT OF CANADA...WEAKENING SURFACE RIDGE AND SHIFTING IT TOWARDS THE AREA ONCE AGAIN. THIS SHOULD MAINTAIN A NORTHWEST TO NORTH WIND FLOW...KEEPING IT DRY AND COOLER THAN NORMAL. MODEL IS INDICATING A WEAK WAVE IN THE GULF OF MEXICO ASSOCIATED WITH SHORTWAVE IN THE SOUTHWEST PART OF THE COUNTRY STARTING TO KICK OUT. HOWEVER...WITH THE DOMINANCE OF THE NORTHERN STREAM...THIS FEATURE SHOULD GRADUALLY DAMPEN OUT AND WILL KEEP THE FORECAST DRY. SUN-MON...GFS FINALLY SHOVES SURFACE RIDGE OFFSHORE AND BEGINS AN ONSHORE FLOW WITH MODERATING AIR MASS. LATEST RUN KEEPS FEATURE IN GULF WEAK AS SHORTWAVE DAMPENS OUT. WILL INCLUDE SMALL POP LATE SUNDAY AS AREA OF MOISTURE IS PROGGED TO PUSH ACROSS ASSOCIATED WITH WEAKENING FEATURE. && .MARINE...MOS GUIDANCE SHOWING MARGINAL SMALL CRAFT CONDITIONS DEVELOPING TONIGHT. PLAN TO CONTINUE WITH CURRENT FORECAST SHOWING WINDS INCREASING TO EXERCISE CAUTION CONDITIONS. WINDS DECREASE RATHER QUICKLY BY LATE TUE...WITH HIGH PRESSURE RIDGE DOMINATING THROUGH THU. REINFORCING FRONT STILL INDICATED BY EARLY FRI WHICH MAY BUMP WINDS UP BRIEFLY TO EXERCISE CAUTION BEFORE RIDGE SINKS TOWARDS THE AREA ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... DAB 44 60 39 64 / 0 0 0 0 MCO 45 63 41 66 / 0 0 0 0 MLB 48 63 43 66 / 0 0 0 0 VRB 49 65 43 67 / 0 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BRAGAW LONG TERM...LASCODY
EAST CENTRAL FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 530 AM EST MON JAN 19 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 192200- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 530 AM EST MON JAN 19 2004 .DAY ONE...TODAY: MOISTURE INCREASING AHEAD OF AN APPROACHING COLD FRONT HAS RESULTED IN AREAS OF DENSE FOG THIS MORNING. CONDITIONS WILL IMPROVE AS THE FOG LIFTS AND DISSIPATES AFTER 9 AM. MOTORISTS ARE URGED TO EXERCISE CAUTION. A PERIOD OF RAIN WILL DEVELOP THIS MORNING. AN ISOLATED RUMBLE OF THUNDER MAY ACCOMPANY THIS ACTIVITY...MAINLY SOUTH OF THE CAPE. NORTHWESTERLY WINDS WILL INCREASE TO 15 TO 20 KNOTS BEHIND THE FRONTAL BOUNDARY TONIGHT OVER THE COASTAL WATERS. SMALL CRAFT ARE URGED TO EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1245 PM EST MON JAN 19 2004 FLZ047-053-147-191845- NORTHERN BREVARD COUNTY-OSCEOLA-SOUTHERN BREVARD COUNTY- 1245 PM EST MON JAN 19 2004 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER NORTHWEST OSCEOLA COUNTY... AT 1240 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS AND VERY HEAVY RAIN 10 MILES WEST OF HOLOPAW...MOVING EAST AT 40 MPH. AT ITS CURRENT MOTION...THE STORM WILL PASS OVER MERRITT ISLAND BETWEEN COCOA BEACH AND PATRICK AIR FORCE BASE BY 130 PM. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. BRAGAW
The Melbourne radar (KMLB), 6 km away, was scanning. The volume nearest the first event began at 18:41 UTC.
3 hail. Local standard time, as filed.
One inch hail was reported at Sebastian Inlet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384713, 5384712, 5384711.